MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 725.44P
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during vitrectomy surgery, an ophthalmic forceps could not be opened.The procedure was completed, and no patient impact was reported.
 
Additional Manufacturer Narrative
Corrected information was provided in d.4.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in sections d.9, h.3 h.6 and h.11.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there is no additional complaint associated with it.The investigation is concluded based on the sample evaluation outlined below.The returned instrument was received at the investigation site in its inner and outer blister and covered with the tyvek lid foil showing the lot information.The instrument does not show macroscopic signs of damage and is returned in an open state.There are no signs of surgery residues.The sample was visually inspected with the aid of a photomicroscope using various magnifications and was functionally tested.It was found during the inspection that the forceps gets stuck in a closed position, while the actuation mechanism itself is still in working condition.The forceps can only get opened again by manually pushing down the metal shaft, indicating that the bonding connection between the shaft and stiffening sleeve got broken.The bonding site was then inspected visually, which showed that the adhesive is mostly located on one side of the tube and that there are no signs of it being distributed around the tube by applying a circular motion when pulling the sleeve over it.As the blister was opened by the customer, the product was handled.Therefore, the point in time when the malfunction occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer¿s complaint is confirmed, but a root cause for the connection failure cannot be determined conclusively.However, the investigation continued in a non-conformance investigation to determine whether or not the uneven distribution of the adhesive might have contributed to the break of the bonding site.Since the situation that lead to the issue can not be reconstructed, a root cause for the customer's reported event could not be determined conclusively.However, potential contributing factors were identified by the inspection of the returned product's bonding site and are currently being investigated in the framework of a capa record.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER ADVANCED DSP TIP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20029744
Report Number3003398873-2024-00091
Device Sequence Number8591151
Product Code HNR
UDI-Device Identifier07612717071018
UDI-Public(01)07612717071018(17)260731(11)230829(10)164JAE(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number725.44P
Device Lot Number164JAE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer08/19/2024
12/05/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/16/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown